Reaction to Injecting Copaxone

This morning, I wrote up the results for a recent initial psychological evaluation that I completed for a nursing home resident. I had originally planned to see my regular caseload of nursing home residents this afternoon.

I’d been taking care of a few tasks, including returning phone calls, prior to leaving to drive to the nursing home. One of these tasks was administering my daily injection of Copaxone. I’m taking the brand name of this medication, as opposed to Glatopa, the generic version.

Only a few minutes after I gave my injection, I started to experience intense facial flushing. This was soon followed by tightness in my chest, too.

I seriously considered calling 911. I definitely would have done so, if my symptoms had persisted. After all, I happened to be home alone when this reaction happened.

Thankfully, the profuse facial flushing went away. Nevertheless, it was followed by an episode of projectile vomiting. I feel wretched right now!

Words can’t come close to describing how very weary I truly am of dealing with multiple medical issues. In my more than twenty years of self-injecting Copaxone, I’ve never experienced such an intense reaction.

I’ve certainly had varying degrees of injection site reactions, including the temporary development of an angry red lump where I injected Copaxone. I’ve also developed noticeable lipoatrophy, in my quadriceps femoris, due to repeated injections. Yes, I routinely rotate the injection sites that I use.

Only recently, I was elated to have received coverage for Copaxone. I hadn’t seen been injecting this medication for several months, due to its exorbitant co-payment.

I texted the director of the nursing home where I provide psychological services. I informed her that I had completed an initial psychological evaluation for one of her residents, just a couple of days ago.

I also informed her that I would see my regular caseload of residents next Monday, as opposed to today. I’m so very thankful that my position offers flexibility for seeing residents.

1 thought on “Reaction to Injecting Copaxone”

  1. Was it the generic? I recently had to change meds and wanted to do Copaxone. My doctor would not allow it. He said he knows that insurance wants the generic, but they had had reactions and problems with consistency with the generic and he did not want people using it. Just curious

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s